Alert archive / Alabama / Special Weather Statements in 2016

Special Weather Statement, NWS Birmingham, AL

August 1, 2016Talladega County, Alabama

NWS Birmingham, AL issued this special weather statement at Aug 1, 2016, 7:28 PM CDT for Talladega County, Alabama. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2016, 7:28 PM CDT (00:28 UTC)
Expired
Aug 1, 2016, 8:15 PM CDT
In force
47 min
Issued by
NWS Birmingham, AL

County Talladega County, AL

The radar

The Birmingham radar (KBMX), 69 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 0.5 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2016-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1723 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2016-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1723 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
1299 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted.

870 
WWUS84 KBMX 020028
SPSBMX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
728 PM CDT MON AUG 1 2016
 
ALZ027-020115-
TALLADEGA AL-
728 PM CDT MON AUG 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR TALLADEGA COUNTY UNTIL 815 PM
CDT...

AT 727 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM MUNFORD TO NEAR TALLADEGA TO LOGAN MARTIN DAM.
MOVEMENT WAS SOUTHEAST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
OXFORD...TALLADEGA...SYLACAUGA...CHILDERSBURG...LINCOLN...VINCENT...
MUNFORD...WALDO...TALLADEGA SUPERSPEEDWAY...SYCAMORE...
ALPINE BAY RESORT...LOGAN MARTIN DAM...TALLADEGA MUNICIPAL AIRPORT...
ALPINE...GRANT TOWN...WINTERBORO...LOGAN MARTIN LAKE...JENIFER...
CHANDLER SPRINGS AND CAMP MAC.

LAT...LON 3350 8585 3350 8590 3340 8592 3338 8598
      3330 8598 3330 8612 3319 8612 3320 8617
      3317 8617 3316 8632 3335 8636 3336 8634
      3340 8638 3343 8633 3346 8624 3363 8605
      3362 8602 3359 8599 3357 8580 3354 8580
TIME...MOT...LOC 0027Z 314DEG 7KT 3354 8597 3342 8615 3339 8635 

$$

08

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Aug 1, 6:43 PM CDT, 45 minutes earlier.

Area forecast discussion, Aug 1, 6:43 PM CDT, 45 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
643 PM CDT MON AUG 1 2016

.UPDATE...
Mesoscale Update.

&&

.MESOSCALE UPDATE...

Shower and thunderstorm activity has developed over the past few
hours across portions of our northern and central counties...
mainly in areas that did not experience any convective development
earlier today. Expect this activity to move southeast and decrease
in coverage and intensity as we head later into the evening hours.
Mesoanalysis data shows an axis of surface-based CAPE ranging from
2500-3000 J/kg of CAPE roughly aligned west to east along the
I-20/59 corridor which is aiding convective development. A
mesoscale convective complex across west-central Tennessee is
moving southeast but expecting it to gradually weaken later
tonight as it moves into the northern portion of the state. Our
southeast counties experienced widespread shower and thunderstorm
activity but the local environment has stabilized significantly.
Expect the lingering shower activity to gradually dissipate
through the evening.

05

&&

.AVIATION...
00Z TAF Discussion.
Recently introduced TEMPO groups for ANB/ASN/EET for TSRA until
02Z. Beyond that time, expect the convective risk to diminish for
terminal locations overnight. Main concern will turn to the
development of any stratus/patchy fog overnight. Introduced
reduced visibility from 09Z to 11Z Tuesday at TOI and dropped
CIG's at TOI/MGM between 09Z and 13Z on Tuesday. Introduced VCTS
to all sites beginning at 15Z Tuesday.

05

&&

.FIRE WEATHER...

Generally scattered showers and thunderstorms are expected through
the week with highs in the lower to middle 90s. Surface winds
will be less than 10 mph with a westerly component through
Tuesday. Since surface dew points are so high, critical fire
weather thresholds are not expected to be met, with no watches or
warnings anticipated.

&&

.PREV DISCUSSION...
/Issued 630 PM CDT MON AUG 1 2016/
Previous forecast is largely on track with models in fairly good
agreement on highest coverage of convection being in the
southeast. This will be near a 850-700 mb shear axis and also
where the highest PWATs will be, as well as lingering boundaries. Convection
will become more scattered the farther northwest you go.
Microburst parameters overall remain in the low category, but
given the instability and expected tall updrafts a few strong
storms will be possible. Will also be keeping an eye on any
convection that develops from an outflow boundary pushing
southeastward from an MCS that was over Missouri last night, given
the northwest flow aloft. If anything makes it, it would approach
the northwest counties by this evening. Highest temperatures today
will be in the western counties where convective coverage will be
less. Heat index values will approach 105 in these areas briefly
this afternoon.

32/Davis

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     73  92  72  93  72 /  10  40  20  30  20
Anniston    72  93  73  93  73 /  10  40  20  30  20
Birmingham  75  93  75  95  76 /  10  40  20  30  20
Tuscaloosa  75  94  74  96  74 /  10  40  20  30  20
Calera      74  93  74  94  75 /  10  40  20  30  20
Auburn      74  92  73  93  74 /  30  50  30  40  20
Montgomery  75  95  75  96  75 /  30  50  30  40  20
Troy        73  93  73  93  73 /  30  50  30  40  20

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
None.

&&
Hazardous weather outlook, Aug 1, 5:23 AM CDT, 14 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
523 AM CDT MON AUG 1 2016

ALZ011>015-017>050-021330-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
523 AM CDT MON AUG 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...OUTLOOK THROUGH TONIGHT.

THERE IS A SMALL CHANCE THAT HEAT INDICES APPROACH 105 DEGREES
THIS AFTERNOON. THESE HEAT INDICES WOULD BE FOR A SHORT DURATION
AT BEST. THE AREA OF CONCERN IS ROUGHLY ALONG AND SOUTH OF A LINE
FROM TUSCALOOSA TO CLANTON TO PHENIX CITY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A SMALL CHANCE THAT HEAT INDICES APPROACH 105 DEGREES
TUESDAY AND WEDNESDAY AFTERNOON. THESE HEAT INDICES WOULD BE FOR
A SHORT DURATION AT BEST. THE AREA OF CONCERN IS ROUGHLY ALONG AND
SOUTH OF A LINE FROM TUSCALOOSA TO CLANTON TO PHENIX CITY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED.

In the hours before

Special weather statement, Aug 1, 4:07 PM CDT, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
407 PM CDT MON AUG 1 2016

ALZ045-046-012145-
MACON AL-BULLOCK AL-
407 PM CDT MON AUG 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MACON AND NORTHERN
BULLOCK COUNTIES UNTIL 445 PM CDT...

AT 407 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
DAVISVILLE...OR 10 MILES NORTHWEST OF HURTSBORO...MOVING SOUTHEAST AT
20 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
UNION SPRINGS...MIDWAY...GUERRYTON...DAVISVILLE...HARDAWAY...
SEDGEFIELD...CREEK STAND...WARRIORSTAND...FORT DAVIS...
THREE NOTCH AND MITCHELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3224 8595 3241 8557 3233 8543 3215 8543
      3214 8541 3214 8543 3209 8543 3204 8554
TIME...MOT...LOC 2107Z 311DEG 17KT 3230 8558

32/DAVIS
Special weather statement, Aug 1, 4:30 PM CDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
430 PM CDT MON AUG 1 2016

ALZ048-012215-
RUSSELL AL-
430 PM CDT MON AUG 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL RUSSELL COUNTY UNTIL
515 PM CDT...

AT 429 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
HURTSBORO...MOVING EAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HURTSBORO AND UCHEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3220 8532 3222 8543 3241 8543 3239 8526
TIME...MOT...LOC 2129Z 284DEG 14KT 3232 8547

32/DAVIS
Special weather statement, Aug 1, 4:46 PM CDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
446 PM CDT MON AUG 1 2016

ALZ048-050-012230-
BARBOUR AL-RUSSELL AL-
446 PM CDT MON AUG 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN RUSSELL AND NORTHEASTERN
BARBOUR COUNTIES UNTIL 530 PM CDT...

AT 446 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR SPRING HILL...OR 10 MILES SOUTHEAST OF HURTSBORO...MOVING
SOUTHWEST AT 10 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
COMER...SPRING HILL...HAWKINSVILLE...RUTHERFORD...
HATCHECHUBBE AND TWIN SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3218 8500 3218 8501 3213 8506 3209 8505
      3206 8506 3203 8506 3202 8505 3200 8506
      3203 8543 3214 8543 3214 8541 3215 8543
      3216 8543 3231 8529 3224 8499
TIME...MOT...LOC 2146Z 030DEG 7KT 3213 8530

32/DAVIS
Special weather statement, Aug 1, 6:14 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
614 PM CDT MON AUG 1 2016

ALZ026-027-020015-
TALLADEGA AL-ST. CLAIR AL-
614 PM CDT MON AUG 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ST. CLAIR AND
TALLADEGA COUNTIES UNTIL 715 PM CDT...

AT 613 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 6 MILES NORTHWEST OF RIVERSIDE TO NEAR COOSA
ISLAND. MOVEMENT WAS SOUTHEAST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
TALLADEGA...SYLACAUGA...PELL CITY...LINCOLN...RIVERSIDE...VINCENT...
MUNFORD...WALDO...TALLADEGA SUPERSPEEDWAY...LOGAN MARTIN LAKE...
SYCAMORE...ALPINE BAY RESORT...LOGAN MARTIN DAM...
TALLADEGA MUNICIPAL AIRPORT...COOSA ISLAND...ALPINE...WINTERBORO...
HONDA MANUFACTURING OF ALABAMA...CHANDLER SPRINGS AND WATTSVILLE.

LAT...LON 3375 8629 3350 8590 3346 8590 3345 8592
      3340 8592 3340 8594 3338 8594 3338 8598
      3330 8598 3330 8612 3319 8612 3320 8617
      3318 8617 3340 8638 3350 8638 3350 8647
TIME...MOT...LOC 2313Z 319DEG 8KT 3368 8627 3352 8638

08
Special weather statement, Aug 1, 7:15 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
715 PM CDT MON AUG 1 2016

ALZ024-025-020115-
JEFFERSON AL-SHELBY AL-
715 PM CDT MON AUG 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SHELBY AND SOUTHEASTERN
JEFFERSON COUNTIES UNTIL 815 PM CDT...

AT 714 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER MEADOWBROOK...OR NEAR CHELSEA. THIS STORM WAS NEARLY STATIONARY
OR VERY SLOWLY TO THE SOUTHEAST.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HOOVER...VESTAVIA HILLS...HOMEWOOD...PELHAM...MOUNTAIN BROOK...
IRONDALE...CHELSEA...COLUMBIANA...WILSONVILLE...
INDIAN SPRINGS VILLAGE...HARPERSVILLE...WESTOVER...LAKE PURDY...
GREYSTONE...MEADOWBROOK...THE SUMMIT...OAK MOUNTAIN STATE PARK...
FOWLER LAKE...MOUNT LAUREL AND SAMFORD UNIVERSITY.

LAT...LON 3329 8643 3328 8643 3326 8642 3325 8644
      3324 8645 3324 8646 3313 8668 3345 8684
      3353 8663
TIME...MOT...LOC 0014Z 333DEG 4KT 3339 8669

08
Special weather statement, Aug 1, 7:28 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
728 PM CDT MON AUG 1 2016

ALZ027-020115-
TALLADEGA AL-
728 PM CDT MON AUG 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR TALLADEGA COUNTY UNTIL 815 PM
CDT...

AT 727 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM MUNFORD TO NEAR TALLADEGA TO LOGAN MARTIN DAM.
MOVEMENT WAS SOUTHEAST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
OXFORD...TALLADEGA...SYLACAUGA...CHILDERSBURG...LINCOLN...VINCENT...
MUNFORD...WALDO...TALLADEGA SUPERSPEEDWAY...SYCAMORE...
ALPINE BAY RESORT...LOGAN MARTIN DAM...TALLADEGA MUNICIPAL AIRPORT...
ALPINE...GRANT TOWN...WINTERBORO...LOGAN MARTIN LAKE...JENIFER...
CHANDLER SPRINGS AND CAMP MAC.

LAT...LON 3350 8585 3350 8590 3340 8592 3338 8598
      3330 8598 3330 8612 3319 8612 3320 8617
      3317 8617 3316 8632 3335 8636 3336 8634
      3340 8638 3343 8633 3346 8624 3363 8605
      3362 8602 3359 8599 3357 8580 3354 8580
TIME...MOT...LOC 0027Z 314DEG 7KT 3354 8597 3342 8615 3339 8635

08

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 7:15 PM CDTSpecial Weather StatementBMXShelby60 min
Aug 1, 7:21 PM CDTAreal Flood AdvisoryBMXJefferson, Shelby114 min
Aug 1, 7:24 PM CDTAreal Flood AdvisoryBMXSt. Clair, Talladega2 hr
Aug 2, 12:31 PM CDTSpecial Weather StatementBMXMarion44 min
Aug 2, 1:03 PM CDTSpecial Weather StatementBMXJefferson42 min
Aug 2, 1:09 PM CDTSpecial Weather StatementBMXTalladega51 min
Aug 2, 1:21 PM CDTSpecial Weather StatementBMXShelby54 min
Aug 2, 1:33 PM CDTSpecial Weather StatementBMXLamar27 min
Aug 2, 2:10 PM CDTSpecial Weather StatementBMXLamar50 min
Aug 2, 2:21 PM CDTSpecial Weather StatementBMXChilton39 min
Aug 2, 2:45 PM CDTAreal Flood AdvisoryBMXShelby2 hr
Aug 2, 2:55 PM CDTSpecial Weather StatementBMXAutauga, Elmore65 min
Aug 2, 3:16 PM CDTSpecial Weather StatementBMXTallapoosa44 min
Aug 2, 3:24 PM CDTSpecial Weather StatementBMXLowndes, Montgomery66 min
Aug 2, 3:36 PM CDTSpecial Weather StatementBMXDallas, Perry39 min
Aug 2, 3:39 PM CDTSpecial Weather StatementBMXMacon51 min
Aug 2, 4:36 PM CDTSpecial Weather StatementBMXBullock, Macon, Russell54 min
Aug 2, 5:09 PM CDTSpecial Weather StatementBMXBarbour36 min
Aug 2, 5:37 PM CDTSpecial Weather StatementBMXMarengo23 min

Nearby

Special Weather Statements in Alabama, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.